Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi There ,
Welcome to Just answer !
Well , i can understand your problem that the sedative effects of seroquel ( quetiapine ) and risperidone , are having an effect on your night duties .. and i agree with you that seroquel does have an additional sedative effect , but risperidone is not that a sedation producing , but since you are not abl to tolerate them so i give you an alternative , but before i do that i must mention that your doctor has rightly sugggested you these anti psychotic medications in addition to the current anti depressant ( luvox ) and anti anxiety drug ( clonazepam ) , as you are a case of bipolar disorder so , it becomes important to prevent occurrence of a manic episode as you are succeptible to getting it , plus you are currently placed on anti depressants , and many times if there is no countercting drug such as either an anti psychotic or mood stabilizer against the anti depressant , the anti depressant can also unmask the manic episode , so it becomes imperative to add 1 anti psychotic , but i feel that since you are not tolerating the anti psychotic that well , plus form my own professional clinical experience , A mood stabilizer is a better drug than anti psychotic for preventing of a manic episode .
SO, I will suggest that instead of trying another anti psychotic , you shall ask your doctor to start you on a Mood Stabilizer such as Lithium or Valproate , this additon of a mood stabilizer to the current regime comprising of luvox and clonazepam , will not only prevent manic episodes but will also stabilize the mood fluctuations and emotional lability which occur in Bipolar disorder .
Out of the two mood stabilizer , i will recommend the use of Lithium , as it is still the best mood stabilizer to be used in Bipolar disorder .
So, i suggest that you ask your doctor to stop trying with anti psychotics such as seroquel and risperidone , and instead add Lithium at a low dose first , which can be increased to the optimum dose after 1-2 weeks , and then get placed on it for 3-5 months , but also get serum lithium levels checked after starting lithium to see the levels of it in serum are well within the normal range ,and there is no lithim toxicity ..
I am mentioning below a link wich wil throw more light on the use of lithium in bipolar disorder..
I hope this helps ..
I wish you best of health.. Take care..
Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.